Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 80, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 30, 2003, 2:16 PM CDT for Faulkner County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2003, 2:16 PM CDT (19:16 UTC)
- Expired
- Jun 30, 2003, 4:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Faulkner County, AR
The radar
The Little Rock radar (KLZK), 38 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 301917
FFWLIT
ARC045-302115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
216 PM CDT MON JUN 30 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FAULKNER COUNTY IN CENTRAL ARKANSAS
* UNTIL 415 PM CDT
* AT 215 PM CDT...DOPPLER RADAR INDICATED AREAS OF HEAVY RAINFALL
OVER FAULKNER COUNTY...ESPECIALLY IN THE CONWAY AREA. LAW
ENFORCEMENT OFFICIALS IN CONWAY REPORT SOME STREET FLOODING
OCCURRING IN THE CITY...MAINLY ON THE NORTHWEST SIDE. ADDITIONAL
SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE
COUNTY.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3534 9214 3506 9216 3494 9233 3499 9255
3537 9247
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:25 AM CDT, 10 hours 51 minutes earlier.
Area forecast discussion, Jun 30, 3:25 AM CDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 AM CDT MON JUN 30 2003 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... SHORT TERM OFFERS PLENTY OF CHALLENGES THIS MORNING. IN FACT...WHEN YOUR FORECAST IS AT THE MERCY OF A TROPICAL SYSTEM...IT KIND OF PUTS THE WORD CHALLENGE IN A DIFFERENT PERSPECTIVE. WELL...TO START WITH...OUR FRIEND BILL IS CURRENTLY SOUTH OF MORGAN CITY LOUISIANA...AND MOVING NORTH...WITH MAX WINDS AT ABOUT 50 MPH. THIS IS LIKELY TO STRENGTHEN TODAY...BEFORE THE STORM MAKES LANDFALL. SHORT RANGE MODELS ARE IN AGREEMENT TAKING THE SYSTEM ON A PATH PARALLEL TO THE MISSISSIPPI RIVER OVER THE NEXT TWO DAYS. THIS WOULD PUT THE CENTER VERY NEAR MEMPHIS BY TUESDAY NIGHT. STILL A LITTLE UNCERTAINTY WITH REGARDS TO THE TIMING AND PLACEMENT OF THE TRACK...BUT MOST SHORT RANGE MODELS AGREE ON A TURN TO THE EAST BY TUESDAY NIGHT...TAKING THE SYSTEM INTO WESTERN KENTUCKY. HEAVY RAINFALL POTENTIAL WILL LARGELY DEPEND ON THE PATH. IF THE TRACK WOBBLES A LITTLE MORE TO THE EAST...HEAVY RAIN WILL BE LESS OF A THREAT. WILL AT THIS TIME HIGHLIGHT HEAVY RAINFALL FOR THE CENTRAL AND EASTERN ZONES FOR TONIGHT...AND THE EASTERN SECTIONS FOR TOMORROW. ANOTHER SYSTEM TO CONTEND WITH WILL BE THE FRONT CURRENTLY STALLED OVER NORTHERN OKLAHOMA...SOUTHEAST KANSAS...AND CENTRAL MISSOURI. DUE TO CLOSE PROXIMITY OF BILL...THIS WILL MOVE SLOWLY OVER THE NEXT FEW DAYS. WITH ASSOCIATED UPPER TROUGH...PLENTY OF MOISTURE...AND SOME LIFT AVAILABLE...FEEL THAT HIGH CHANCE POPS ARE WARRANTED ACROSS THE WESTERN FORECAST AREA THROUGH TONIGHT. FRONTAL SYSTEM IS EXPECTED TO WASH OUT BY TOMORROW...AND UPPER TROUGH WILL GIVE BILL THAT PUSH TO THE EAST BY MID TO LATE WEEK. .LONG TERM...THURSDAY THROUGH SUNDAY... AS REMNANTS OF BILL HEAD INTO THE APPALACHIANS...WILL STILL BE ENOUGH MOISTURE AND BETTER DAYTIME HEATING TO GENERATE DIURNAL CONVECTION IN THE EAST ON THURSDAY. RETURN FLOW WILL SET UP BY THE END OF THE WEEK...WITH A SURFACE RIDGE PASSING TO THE NORTH OF THE AREA. EXPECTING A RETURN TO SUMMERTIME WEATHER...WITH ONLY WIDELY SCATTERED DIURNAL CONVECTION EXPECTED...AND READINGS WARMING BACK INTO THE 90S. OTHER THAN A FEW MINOR TWEAKS IN TEMPS...BASICALLY LEFT THE EXTENDED AS IS. .COORDINATION... THANKS TO JACKSON...SHREVEPORT...AND SPRINGFIELD FOR COORDINATION AND COLLABORATION THIS MORNING. FCSTID = 57 HRO 84 66 83 68 / 50 40 40 20 LIT 86 70 84 70 / 60 60 50 30 HOT 86 70 85 70 / 60 60 50 30 PBF 85 71 83 70 / 70 70 60 30 .LZK...NONE. FOR THE LATEST ON TROPICAL STORM BILL...REFER TO BULLETINS ISSUED BY THE NATIONAL HURRICANE CENTER.
Hazardous weather outlook, Jun 30, 5:00 AM CDT, 9 hours 16 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT TROPICAL STORM BILL IS FORECAST TO COME ASHORE ALONG THE CENTRAL LOUISIANA COAST LATER TODAY AND TRACK NORTHWARD INTO WESTERN MISSISSIPPI TONIGHT. THIS WILL BRING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS TO ARKANSAS...ESPECIALLY OVER CENTRAL AND EASTERN SECTIONS. THE CHANCES OF SEVERE WEATHER WILL BE LOW. HOWEVER... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...PRIMARILY OVER EASTERN AND SOUTHERN PARTS OF THE STATE TONIGHT. THE EVENTUAL TRACK OF THE STORM SYSTEM WILL DETERMINE THE AMOUNT OF RAINFALL THAT OCCURS ACROSS THE STATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE REMNANTS OF TROPICAL STORM BILL WILL TRACK NORTHEASTWARD AWAY FROM ARKANSAS TUESDAY NIGHT AND WEDNESDAY...RESULTING IN DECREASING CHANCES OF RAIN. TYPICAL SUMMERTIME WEATHER CONDITIONS WILL RETURN TO THE REGION FOR THE REMAINDER OF THE WEEK...WITH SLIGHT CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.